Alert archive / Massachusetts / Gale Watches in 2016
Gale Watch 29, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale watch at Oct 20, 2016, 4:17 PM EDT. It took effect at Oct 22, 2016, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 20, 2016, 4:17 PM EDT (20:17 UTC)
- In effect from
- Oct 22, 2016, 8:00 AM EDT
- Expired
- Oct 21, 2016, 4:14 AM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
387 WHUS71 KBOX 202017 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 417 PM EDT THU OCT 20 2016 ANZ255-256-210430- /O.EXT.KBOX.SC.Y.0119.000000T0000Z-161022T0000Z/ /O.NEW.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 417 PM EDT THU OCT 20 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT FRIDAY... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ250-254-210430- /O.CON.KBOX.SC.Y.0119.161020T2100Z-161022T0000Z/ /O.NEW.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 417 PM EDT THU OCT 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ230>237-251-210430- /O.NEW.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- 417 PM EDT THU OCT 20 2016 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
986 WHUS71 KBOX 210156 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 956 PM EDT THU OCT 20 2016 ANZ255-256-211000- /O.CON.KBOX.SC.Y.0119.000000T0000Z-161022T0000Z/ /O.CON.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 956 PM EDT THU OCT 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ250-254-211000- /O.CON.KBOX.SC.Y.0119.000000T0000Z-161022T0000Z/ /O.CON.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 956 PM EDT THU OCT 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ230>237-251-211000- /O.CON.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- 956 PM EDT THU OCT 20 2016 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
819 WHUS71 KBOX 210814 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 414 AM EDT FRI OCT 21 2016 ANZ250-254-211615- /O.CAN.KBOX.SC.Y.0119.000000T0000Z-161022T0000Z/ /O.UPG.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/ /O.NEW.KBOX.GL.W.0040.161022T1600Z-161023T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 414 AM EDT FRI OCT 21 2016 ...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 8 AM EDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 8 AM EDT SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ255-256-211615- /O.CAN.KBOX.SC.Y.0119.000000T0000Z-161022T0000Z/ /O.UPG.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/ /O.NEW.KBOX.GL.W.0040.161022T1600Z-161023T1200Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 414 AM EDT FRI OCT 21 2016 ...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 8 AM EDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 8 AM EDT SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ231-251-211615- /O.UPG.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/ /O.NEW.KBOX.GL.W.0040.161022T1600Z-161023T1200Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 414 AM EDT FRI OCT 21 2016 ...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 8 AM EDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ232>234-211615- /O.UPG.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/ /O.NEW.KBOX.GL.W.0040.161022T1600Z-161023T1200Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 414 AM EDT FRI OCT 21 2016 ...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 8 AM EDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 45 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ235-237-211615- /O.UPG.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/ /O.NEW.KBOX.GL.W.0040.161022T1600Z-161023T1200Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 414 AM EDT FRI OCT 21 2016 ...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 8 AM EDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-236-211615- /O.UPG.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/ /O.NEW.KBOX.GL.W.0040.161022T1800Z-161023T1200Z/ BOSTON HARBOR-NARRAGANSETT BAY- 414 AM EDT FRI OCT 21 2016 ...GALE WARNING IN EFFECT FROM 2 PM SATURDAY TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 8 AM EDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 40 KT. SEAS 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Oct 20, 4:15 PM EDT, 2 minutes earlier.
Area forecast discussion, Oct 20, 4:15 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
415 PM EDT Thu Oct 20 2016
.SYNOPSIS...
A warm front approaches from the south late tonight and will be
accompanied by a few showers and/or drizzle along with areas of fog.
Rain may become more widespread and heavy at times Friday and Friday
night across eastern Massachusetts and Rhode Island as low pressure
tracks across the region. Some wrap around showers are possible Sat
night otherwise becoming blustery...cooler and mainly dry by
Saturday afternoon...as low pressure strengthens across northern New
England into Sunday. Dry but cool and blustery into early next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
4 pm update...
Low pressure tracks across western PA/NY tonight with accompanying
warm front approaching from the south. Column remains dry in the mid
levels however low level moisture increases below 5 kft. Good signal
for areas of drizzle/fog and perhaps a few low top showers. The fog
could locally become dense but not expecting widespread dense fog.
Thus no statements or headlines at the moment.
Dew pts in the 50s now will increase overnight into the 60s. Thus
not as cool as previous nights along with temps rising overnight
given the strong low level moisture and thermal advection.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
4 pm update...
Friday...
Still a low confidence forecast as models differ on the spacing and
interaction of northern stream energy and subtropical low offshore.
This is apparent in model wind fields with the NAM and RGEM much
farther west with its low level jet. While the GFS and ECMWF farther
east and weaker. Thus how far west just deep layer tropical moisture
and lift track? Model consensus suggest into eastern MA and perhaps
RI by afternoon or late day. Hence greatest risk for a period of
heavy rain will be over this region. Will have to watch this closely
as heavy rain threat could shift just offshore or farther west into
RI and eastern CT into Worcester Hills.
Meanwhile dry slot overspreads much of CT and western-central MA.
Although showers ahead of approaching frontal boundary from the west
may impact the Berkshires and Litchfield Hills and eventually the CT
River Valley/I-91 corridor. Thus could be two areas of rain
tomorrow...one across eastern MA and another across western portions
of MA/CT...with not much in between.
Expecting entire region to get into the warm sector tomorrow with
dew pts in the 60s and temps in the upper 60s and low 70s. So
definitely not feeling like late Oct. Given warm sector will have to
watch for the risk of a few robust showers or isolated thunder
western CT/MA given a few hundred joules of CAPE coupled with deep
layer shear across this area.
Friday Night...
Much of the same...risk of showers across eastern MA associated with
tropical plume of moisture and also western CT/MA as frontal
boundary approaches. Still uncertainty here on how quick streams
phase. Looks like low pres develops over the region and then bombs
north of our latitude. Impressive mid level trough with negative
tilt toward Sat morning. Despite dry slot approaching could have
widespread low top showers toward morning.
Warm start Fri evening with slow cooling toward Sat morning as
cyclogenesis occurs across the region.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
4 pm update...
Highlights...
* Wet weather may continue into Saturday
* Temperatures drop below normal Saturday and continue dropping
through Tuesday/Wednesday time frame
* Mainly dry weather through this time with a few areas of showers
possible on several days
Models are in good agreement through much of the long term,
particularly on the synoptic scale pattern. There are some
discrepancies, but these are largely on the smaller scale details as
well as timing. Looking at more seasonable or even cooler than
seasonable weather through much of the long term.
Saturday...There are still some placement/timing discrepancies with
the surface low with models placing the low anywhere from south of
southern New England to northern New England to start the day. All
models have it then tracking north into Quebec, but the starting
position will make some difference in wind direction and perhaps
duration of the rain. We do lose the deep layer moisture that we
had on Friday fairly quickly so expect rain to taper down fairly
quickly Saturday.
The larger concern Saturday will be the strong pressure gradient and
decent cold air advection that will result in breezy conditions.
Much of the day should remain below wind advisory criteria, but
there are indications that winds will pick up towards the end of the
day. Will continue to watch to see if wind advisories may be needed
for a portion of Saturday. In addition, temperatures will drop back
to near or just below normal levels Saturday, with highs in the
mid 50s to around 60 degrees most locations.
Sunday and Monday...The upper level trough slowly moves offshore and
low pressure moves into the Maritimes while a few shortwaves move
through southern New England. Temperatures will be a bit cooler than
normal and gusty winds will likely continue through at least a
portion of Sunday. Sunny skies will counter the cooler, breezy
conditions somewhat but it will definitely feel like a more typical
October out there. The shortwaves moving through may bring a few
showers to the area as well.
Tuesday and Wednesday...High pressure starts building into southern
New England bringing cooler, dry weather. Temperatures will be 5-10
degrees below normal both days, cool enough to possibly induce some
ocean effect clouds and showers on the Cape and Islands.
Thursday...Shortwave ridging becomes more dominant across southern
New England, allowing temperatures to rebound a bit, though they
stay below normal. Dry weather is expected.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday Night/...
230 pm update...
Thru 00z...high confidence.
A combination of VFR and MVFR with any rain showers likely
confined to northwest MA and then a chance of showers along the
south coast of MA and RI toward 00z.
After 00Z...High confidence on trends but lower confidence on
exact timing and details. Widespread MVFR to start and then
lowering to IFR/LIFR after 02z/03z in drizzle/fog and scattered
showers. Localized LLWS possible with light easterly winds at the
surface and southerly winds 20-30 kt developing at 2K ft.
Friday...High confidence on trends but lower confidence on exact
timing and details. Widespread IFR/LIFR conditions persisting in
the morning...possibly lifting to MVFR at times in the afternoon
with rain becoming more widespread. Isold t-storm possible.
Friday night...High confidence on trends but lower confidence on exact
timing and details. IFR/LIFR likely in periods of rain/drizzle
and fog. Isold t-storm possible.
KBOS TAF...High confidence in trends.
KBDL TAF...High confidence in trends.
Outlook /Saturday through Tuesday/...
4 pm update...
Saturday...Moderate confidence. A mix of conditions in scattered
showers. Westerly winds increase, gusting to 25 to 30 kts. Higher
gusts are possible towards evening particularly on the Cape and
Islands.
Sunday...High confidence. VFR. Gusty NW winds continue but will
diminish slowly.
Monday and Tuesday...Moderate confidence. Mainly VFR. Low
confidence in MVFR/IFR conditions developing on the Cape and Islands
in ocean effect clouds and rain showers.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday Night/...Moderate confidence.
4 pm update...
Tonight...warm front approaches from the south with areas of drizzle
and fog lowering vsby to less than a mile at times. ENE winds 15 to
20 kt becoming southeast with gusts up to 25 kt at times.
Friday...warm front lifts north with low vsby due to drizzle and fog
improving somewhat toward midday. Periods of heavy rain possible in
the afternoon across the eastern waters as subtropical low lifts
north of the Bahamas tonight.
Friday night...low consolidates over southern New England and then
becomes a Gale Center over central-northern New England Sat. Winds
variable as low tracks over the area. Vsby reduced at times in areas
of rain and fog.
Outlook /Saturday through Tuesday/...
4 pm update...
Saturday and Sunday...High confidence. Small craft advisory
conditions will continue with a tight pressure gradient between the
departing low pressure system and building high pressure in the
Great Lakes. Westerly winds will shift to the northwest on Sunday.
Have enough confidence in gale force winds occurring to issue a gale
watch for all southern New England coastal waters for Saturday. This
likely will need to be extended into a portion of Sunday at a later
point.
Monday and Tuesday...Moderate confidence. Marginal small craft
advisory conditions continue though both winds and seas will
diminish gradually through the period as the pressure gradient
slackens.
&&
.TIDES/COASTAL FLOODING...
4 pm update...
Astronomical high tides are subsiding with each tidal cycle. There
may still be a small risk of minor splashover at the more
vulnerable spots on the coastline during the Fri evening high tide
cycle, but the general trend is now moving away from that.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Watch from Saturday morning through Saturday evening for
ANZ230>237-250-251-254>256.
Small Craft Advisory until 8 PM EDT Friday for ANZ250-254.
Small Craft Advisory until 8 PM EDT Friday for ANZ255-256.
&&
SYNOPSIS...Nocera/RLG
NEAR TERM...Nocera
SHORT TERM...Nocera
LONG TERM...RLG
AVIATION...Nocera/RLG
MARINE...Nocera/RLG
TIDES/COASTAL FLOODING...staffHazardous weather outlook, Oct 20, 4:03 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 403 PM EDT THU OCT 20 2016 CTZ002>004-MAZ002>024-026-RIZ001>008-212015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 403 PM EDT THU OCT 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TONIGHT. AREAS OF DENSE FOG ARE POSSIBLE LATE TONIGHT INTO EARLY FRIDAY MORNING POSSIBLY LIMITING VISIBILITIES DURING THE FRIDAY MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AREAS OF DENSE FOG ARE POSSIBLE LATE TONIGHT INTO EARLY FRIDAY MORNING POSSIBLY LIMITING VISIBILITIES DURING THE FRIDAY MORNING COMMUTE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-212015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 403 PM EDT THU OCT 20 2016 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 4:03 AM EDT | Small Craft Advisory | BOX | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.